Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 175, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 16, 2021, 5:08 PM EDT for 5 counties in Ohio. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2021, 5:08 PM EDT (21:08 UTC)
- Expired
- Jul 16, 2021, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 5:40 PM EDT | TSTM WND DMG | Stillwater, OH | TREES DOWN. |
| Jul 16, 5:40 PM EDT | TSTM WND DMG | Uhrichsville, OH | MULTIPLE TREES DOWN SOUTHEAST OF UHRICHSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
266
WUUS51 KPBZ 162108
SVRPBZ
OHC013-031-059-067-157-162145-
/O.NEW.KPBZ.SV.W.0175.210716T2108Z-210716T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
508 PM EDT Fri Jul 16 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Western Harrison County in east central Ohio...
Northeastern Guernsey County in east central Ohio...
Northeastern Coshocton County in east central Ohio...
Northwestern Belmont County in east central Ohio...
Tuscarawas County in east central Ohio...
* Until 545 PM EDT.
* At 508 PM EDT, severe thunderstorms were located along a line
extending from Farmerstown to 7 miles north of Cambridge, moving
northeast at 40 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
New Philadelphia... Dover...
Uhrichsville... Freeport...
Newcomerstown... Dennison...
Strasburg... West Lafayette...
Sugarcreek... Gnadenhutten...
Antrim... Tuscarawas...
This includes Interstate 77 in Ohio between mile markers 53 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4044 8167 4063 8166 4065 8148 4067 8145
4018 8113 4006 8151 4045 8193
TIME...MOT...LOC 2108Z 236DEG 35KT 4047 8174 4013 8157
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
619
WWUS51 KPBZ 162129
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
529 PM EDT Fri Jul 16 2021
OHC013-031-059-067-157-162145-
/O.CON.KPBZ.SV.W.0175.000000T0000Z-210716T2145Z/
Harrison OH-Guernsey OH-Coshocton OH-Belmont OH-Tuscarawas OH-
529 PM EDT Fri Jul 16 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN HARRISON...NORTHEASTERN GUERNSEY...NORTHEASTERN
COSHOCTON...NORTHWESTERN BELMONT AND TUSCARAWAS COUNTIES...
At 529 PM EDT, severe thunderstorms were located along a line
extending from near Strasburg to near Freeport, moving east at 40
mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
New Philadelphia... Dover...
Uhrichsville... Freeport...
Newcomerstown... Dennison...
Strasburg... Sugarcreek...
Gnadenhutten... Antrim...
Tuscarawas... Bolivar...
This includes Interstate 77 in Ohio between mile markers 54 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4044 8167 4063 8166 4065 8148 4067 8145
4018 8113 4006 8151 4044 8180
TIME...MOT...LOC 2129Z 270DEG 35KT 4057 8155 4023 8138
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:57 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 16, 4:57 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 457 PM EDT Fri Jul 16 2021 .SYNOPSIS... Shower and thunderstorm chance will continue until high pressure begins to build on Sunday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Overall forecast trend remains on track as showers and thunderstorms continue to develop slowly eastward in response to an encroaching frontal zone/longwave trough. Isolated storms will likely remain marginally severe this evening with wind gusts being the threat. Mid level lapse rates are not favorable nor is overall effective shear. Still downbursts due to a dry mid level air southeast of Pittsburgh are anticipated as is some tree damage due to precipitation elsewhere across the area. That threat will subside as stabilization occurs with loss of sfc heating. Given mid level warmth and high precip. water, efficient rain producers should be expected; however, cell progression and lack of an organized convergence area preclude the need for a flash flood watch at moment. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Showers and more localized thunderstorms will continue Saturday as the upper trough slowly moves southeast, helping to push the sfc cold front through the region. The lack of instability and moist mid- levels should mitigate any severe threat despite stronger jet support. However, flooding concerns may persist for locations with already saturated grounds as ample moisture will remain in the region. With fropa not expected until later in the day, temperature should hold near seasonal averages Saturday. Precipitation chances will lower Saturday night into Sunday morning with fropa, as dry air/subsidence fills in its wake. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Drier and more seasonable conditions should return Sunday into Monday under the influence of sfc high pressure, though an isolated shower can't be ruled out as the cold core of the upper trough will sit near the area. Periodic precipitation chances is expected to return by mid-week as the upper pattern will transitions to northwest flow with embedded shortwaves over the eastern Great Lakes in response to building central U.S. ridging. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... Showers and isolated thunderstorms are expected to continue overnight into Saturday as the upper trough and sfc cold front slowly move across the region. Outside of convection, expect deteriorating cigs as moisture pools ahead of the front, with improving cigs/drier conditions after fropa. .Outlook... VFR and mostly dry conditions are likely Sunday and Monday under the influence of high pressure. Periodic precipitation chances are likely again by mid week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 16, 12:52 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1252 PM EDT Fri Jul 16 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- WVZ001>004-171700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Hancock-Brooke-Ohio-Marshall- 1252 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main threat from the storms will be damaging winds, while heavy rainfall may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall from thunderstorms may cause isolated flooding problems through Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ023-031-073>076-WVZ012-021-509>514-171700- Indiana-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1252 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main threat from the storms will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms are possible Saturday afternoon and evening. The main threat from the storms will be damaging winds, while heavy rainfall may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 2:41 PM EDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 241 PM EDT Fri Jul 16 2021 OHZ050-PAZ029-WVZ001-002-161930- Jefferson-Washington-Brooke-Hancock- 241 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EAST CENTRAL JEFFERSON...NORTHWESTERN WASHINGTON...BROOKE AND HANCOCK COUNTIES... At 241 PM EDT, a strong thunderstorm was located over Wintersville, or near Steubenville, moving east at 25 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Weirton... Steubenville... Wellsburg... Toronto... Wintersville... Mingo Junction... Follansbee... Hooverson Heights... Richmond... New Alexandria... Bloomingdale... Brentwood... This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4030 8083 4043 8081 4047 8040 4029 8040 TIME...MOT...LOC 1841Z 266DEG 20KT 4038 8073
Local storm report, Jul 16, 2:54 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG BEAVER 40.69N 80.31W
07/16/2021 BEAVER PA 911 CALL CENTER
NUMEROUS REPORTS OF DOWNED TREES AND POWER LINES.
&&
EVENT NUMBER PBZ2101976
15Special weather statement, Jul 16, 3:04 PM EDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 304 PM EDT Fri Jul 16 2021 OHZ059-068-069-161930- Monroe-Noble-Belmont- 304 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT MONROE...SOUTHWESTERN BELMONT AND SOUTHEASTERN NOBLE COUNTIES... At 304 PM EDT, a strong thunderstorm was located 8 miles west of Woodsfield, moving east at 35 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Woodsfield... Beallsville... Summerfield... Lewisville... Jerusalem... Wilson... Cameron... Alledonia... Antioch... Stafford... Graysville... Miltonsburg... This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3967 8142 3984 8144 3993 8096 3964 8090 TIME...MOT...LOC 1904Z 259DEG 32KT 3976 8128
Local storm report, Jul 16, 3:22 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG BUTLER 40.86N 79.90W
07/16/2021 BUTLER PA 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN NORTH OF CITY.
&&
EVENT NUMBER PBZ2101977
15Special weather statement, Jul 16, 4:19 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 419 PM EDT Fri Jul 16 2021 PAZ021-073-162045- Westmoreland-Allegheny- 419 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EAST CENTRAL ALLEGHENY AND WEST CENTRAL WESTMORELAND COUNTIES... At 419 PM EDT, a strong thunderstorm was located over Trafford, or near Monroeville, moving east at 25 mph. Wind gusts up to 55 mph are possible with this storm. Locations impacted include... Penn Hills... Monroeville... Greensburg... McKeesport... Jeannette... Plum... Murrysville... North Versailles... White Oak... Wilkins Township... Duquesne... Turtle Creek... This includes the following highways... Pennsylvania Turnpike between mile markers 54 and 67. Interstate 376 in Pennsylvania between mile markers 80 and 84. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4034 7984 4047 7984 4048 7950 4028 7952 TIME...MOT...LOC 2019Z 270DEG 21KT 4038 7973
Special weather statement, Jul 16, 4:52 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
452 PM EDT Fri Jul 16 2021
PAZ021-029-073-075-162115-
Westmoreland-Washington-Allegheny-Fayette-
452 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
EAST CENTRAL WASHINGTON...SOUTHEASTERN ALLEGHENY...WESTERN
WESTMORELAND AND NORTHWESTERN FAYETTE COUNTIES...
At 451 PM EDT, a strong thunderstorm was located near Bentleyville,
or near Gastonville, moving east at 15 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Bethel Park... McMurray...
Gastonville... Upper St. Clair...
South Park Township... Jefferson Hills...
Monessen... Clairton...
California... Donora...
Glassport... Monongahela...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 23 and 46.
Interstate 79 in Pennsylvania near mile marker 47.
LAT...LON 4013 8016 4031 8016 4032 7980 4021 7976
4009 7980 4009 8000
TIME...MOT...LOC 2051Z 248DEG 14KT 4018 8007The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:39 PM EDT | Special Weather Statement | PBZ | Columbiana | 51 min |
| Jul 16, 2:07 PM EDT | Special Weather Statement | PBZ | Jefferson | 38 min |
| Jul 16, 2:27 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 48 min |
| Jul 16, 2:41 PM EDT | Special Weather Statement | PBZ | Jefferson | 49 min |
| Jul 16, 2:57 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Muskingum and 1 more | 48 min |
| Jul 16, 3:04 PM EDT | Special Weather Statement | PBZ | Monroe | 26 min |
| Jul 16, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum | 49 min |
| Jul 16, 4:36 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 24 min |
| Jul 16, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 28 min |
| Jul 16, 5:45 PM EDT | Special Weather Statement | PBZ | Carroll, Harrison, Tuscarawas | 45 min |
| Jul 16, 6:13 PM EDT | Special Weather Statement | PBZ | Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.